Tornadoes · United States · Colorado · 2025
EF1 tornado, Divide, Colorado, June 17, 2025
This EF1 tornado ran 0.4 miles across Teller County on June 17, 2025, touching down at 12:41 PM MDT and reaching 150 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- June 17, 2025
- Touchdown
- 12:41 PM MDT (18:41 UTC)
- Lifted
- 12:45 PM MDT (18:45 UTC)
- On the ground
- 4 minutes
- Path length
- 0.4 miles (0.7 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- County
- Teller County
- Touchdown point
- 38.966, -105.132
- Lift-off point
- 38.965, -105.124
- Record number
- 2506171241-01
The damage survey
42 damage points were recorded along this path by NWS PUB, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 106 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A shortwave trough pushed over the area and brought widespread severe weather to the county warning, though mostly along the I-25 corridor, where hail the primary hazard.
Confirmed tornado northeast of Divide, in Teller County. Rating was EF-1 with winds estimated at 106 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a severe thunderstorm watch, issued at 16:49 UTC and running to 01:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 16:49 UTC | 01:00 UTC | Severe Thunderstorm Watch | PUB |
| 17:30 UTC | 18:15 UTC | Severe Thunderstorm Warning | PUB |
| 18:06 UTC | 18:30 UTC | Severe Thunderstorm Warning | PUB |
| 18:29 UTC | 19:15 UTC | Severe Thunderstorm Warning | PUB |
| 18:45 UTC | 19:15 UTC | Tornado Warning | PUB |
| 19:52 UTC | 20:30 UTC | Severe Thunderstorm Warning | PUB |
| 22:35 UTC | 23:15 UTC | Severe Thunderstorm Warning | PUB |
| 22:59 UTC | 23:30 UTC | Severe Thunderstorm Warning | PUB |
| 23:29 UTC | 00:15 UTC | Severe Thunderstorm Warning | PUB |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 16:18 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the tornado touched down at Jun 17, 11:38 AM MDT, 1 hour 3 minutes earlier. Its key messages:
- Chances for severe thunderstorms are increasing across our plains today, where much of the area has been added to an enhanced outlook. The slight risk has also been expanded westward into the I-25 corridor today.
- Red Flag Warnings remain in effect over portions of the high country from 10 AM through 9 PM.
- Heat and wind increases again late week into next weekend with Heat Advisories possible for much of the lower elevations, and Fire Weather Highlights likely for the western mountains Friday and Saturday.
- Moisture increases early next week with thunderstorm chances returning to the eastern plains.
Area forecast discussion, Jun 17, 11:38 AM MDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1138 AM MDT Tue Jun 17 2025 .KEY MESSAGES... - Chances for severe thunderstorms are increasing across our plains today, where much of the area has been added to an enhanced outlook. The slight risk has also been expanded westward into the I-25 corridor today. - Red Flag Warnings remain in effect over portions of the high country from 10 AM through 9 PM. - Heat and wind increases again late week into next weekend with Heat Advisories possible for much of the lower elevations, and Fire Weather Highlights likely for the western mountains Friday and Saturday. - Moisture increases early next week with thunderstorm chances returning to the eastern plains. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 301 AM MDT Tue Jun 17 2025 Currently.. The front is still pushing through northeastern Colorado and across eastern plains, dragging in some relief from the heat, along with higher dewpoints. This will set the stage for today's convection, and the risk for severe thunderstorms. We are still 70F at the Colorado Springs airport, where the dewpoint is currently 57F as of 1am. Lamar is 79/56 as well. Winds are northerly in areas that are already behind the front, which strong southerly and westerly winds noted elsewhere. Over the mountains, dry conditions are present. Leadville is 43F with 17F dewpoint this hour. The stark difference between the high country and the plains will again set the stage for today's severe thunderstorm potential on the plains, and also for critical fire weather potential for our mountains. Today and Tonight.. For the plains..Models back a cold front across our plains throughout the morning hours, though its timing and speed are still not well determined across model solutions. The general consensus seems to bring it down into our eastern and southeastern plains by noon, but models hint that it might struggle to fight the westerlies closer to the mountains as well, especially along the southern I-25 corridor. Areas southwest of a line from around Colorado City to Kim may end up staying hot and dry through much of the day, and areas north and east of this line may see the effects of the cold front. For areas that end up southwest of the front, expect daytime highs in the upper 80s and low 90s, along with breezy west winds and dry conditions. For areas north and east of the front, expect highs in the 70s and low 80s, with high chances for severe thunderstorms. SPC has all of Kiowa, Prowers, and portions of Bent, and Baca Counties in an enhanced risk, with the slight risk pushing back into the I-25 corridor. High res model guidance, including the HREF, the NAM Nest, and the HRRR, all indicate strong easterly and southeasterly upsloping behind the front early this afternoon, with over 2000 J/Kg of CAPE forecast over El Paso and Pueblo Counties by the time storms look to initiate (around 2pm). Any areas that end up situated behind the front at that time will also see over 40kt of bulk shear at that time as well.. Unfortunately it looks like time will have to tell on where exactly our severe chances will lie for today, as that will depend entirely on where exactly the front manages to advance to as it pushes against the westerlies. By evening, the westerlies will weaken, allowing the front to surge the rest of the southwards and into New Mexico and up against our mountains fairly quickly after sunset. This should help us to clear out and cool down to near normal temperatures through the overnight hours tonight, with all of our plains locations dropping back down into the low 50s, and our mountain valleys dropping into the 40s, which is normal for this time of year. For the high country..strong westerlies and dry conditions are expected for today. Alamosa is likely to warm to around 4 degrees above normal for this afternoon, with humidity values falling into the single digits and very low teens expected across all of our mountain valleys and mountain ranges. West winds gusting to 40 mph are likely across all areas west of I-25 today. Though dry and windy conditions are expected for all zones, fuels are only critical for zones 220 and 223, which include Lake and Chaffee counties, along with the La Garitas and the San Juans. These zones are under Red Flag Warnings for today. Please avoid activities that could start a wildfire in our mountains today, especially in these areas! Tomorrow.. Despite our supposed post frontal airmass and northwest flow on Wednesday, it appears we will likely begin another warmup as ridging begins to build back in over the desert southwest. This will mean equal or higher temperatures for most areas on Wednesday to what we are expecting for today. Highs in the mid 80s are likely for mountain valleys and plains locations alike, with upper 80s over our Lower Arkansas River locations and the southern I-25 corridor. Dry conditions persist on Wednesday, especially over the high country, where humidity values look to remain in the low teens. Chances for showers and storms look to be very low tomorrow, though isolated activity may still be possible mainly over our southern mountains. The best news about Wednesday though is that gusty west winds look to weaken over the high country and over the plains as well. Enjoy it while it lasts (only Wednesday..) because the heat and the winds return with a vengeance later in the week. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 301 AM MDT Tue Jun 17 2025 The heat turns back on for Thursday into the weekend as the upper ridge builds then shifts eastward allowing southwest flow to increase over the area. Thursday will be the first day of temperatures nearing 100 across the southeast plains, 80s to near 90 across the valleys, and 60s and 70s across the high country. Humidity levels will drop below critical thresholds across the mountains, valleys and adjacent plains but winds may stay just below critical fire weather criteria. Winds increase for Friday and Saturday as another upper trough takes shape across the western U.S. H7 temperatures increase to +20C and downslope/compressional warming boosts temperatures to around 100 to 105 for the lower Arkansas River Valley, with lower to mid 90s for the El Paso County, and 80s to around 90 for the high valleys. These areas may need Heat Advisories for both Friday and Saturday as overnight lows stay quite warm as well (60s to low 70s across the plains). H7 winds increase to around 25-30 kts which combined with deep mixing should allow surface winds to gust above 25 mph across much of the area. Fuels have been deemed critical across our western mountains so another round of Fire Weather highlights look likely both days. Southwest flow begins to pick up some moisture and spread it across the eastern half of the district by early next week. This will spell in increase in afternoon thunderstorms, though western areas may miss out this chance. Temperatures aloft begin to cool some as the upper trough shifts eastward, though gusty afternoon winds will continue. Temperatures drop back into the 90s for highs across the plains which should take the edge off the need for heat highlights. Will need to watch the low level moisture return closely as western areas may still be close to critical fire weather thresholds even with a bit of a cool down. Mid/high based moisture out west could also spell lightning starts if sufficient depth exists to generate convection. This will be monitored closely. -KT && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1138 AM MDT Tue Jun 17 2025 KCOS and KPUB: VFR conditions are expected over the next 24 hours. Brief periods of MVFR to IFR conditions will be possible at both TAF sites due to thunderstorms as they impact the terminals, especially for KCOS. In addition to that, some thunderstorms may become strong to severe early this afternoon, with the greatest hazards being strong outflow winds up to 70 mph and large hail to around 3 inches possible. After the afternoon thunderstorms, dry conditions are expected through tomorrow morning, with light and variable winds. KALS: VFR conditions are expected over the next 24 hours. Winds will increase through the afternoon as deep diurnal mixing become established. Winds will steadily lessen heading into the evening hours, with light and variable winds then prevailing into tomorrow morning. Otherwise, dry conditions with periods of mid to high level clouds are expected. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening for COZ220-223. && SHORT TERM...EHR LONG TERM...KT AVIATION...SIMCOE
Hazardous weather outlook, Jun 17, 11:32 AM MDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1132 AM MDT Tue Jun 17 2025 COZ058>089-093>099-181745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1132 AM MDT Tue Jun 17 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight For the plains..Strong to severe thunderstorms are expected mainly along I-25 corridor, and possibly across the eastern plains. Main risks with storms today will be damaging winds with gusts up to around 70 mph, large hail up to 3 inches in diameter, and possibly a tornado or two. Over the high country..critical fire weather conditions are expected, with single digit relative humidity values and west winds gusting to 35 mph. Red Flag Warnings are in effect for the San Juans, La Garitas, and the central mountains from 10 am through 9 pm this evening. Please avoid activities that could start a wildfire today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hot and dry conditions will return for late week into next weekend with temperatures expected to soar to around 100 by Thursday across portions of the southeast plains, and into the 100-105 degree range for Friday and Saturday. Temperatures in the valleys will warm into the 80s to around 90, with 60s and 70s for the mountains. Heat Advisories may be needed for portions of the lower elevations Friday and Saturday. Meanwhile, hot, dry and windy conditions will return for the mountains where critical fire weather conditions will be possible where vegetation is receptive to fire. This is most likely to occur across the Eastern San Juans, La Garitas and the Central mountains of Lake and Chaffee Counties both Friday and Saturday. Thunderstorms may return to the forecast for Sunday into early next week which will help cool temperatures off slightly, though readings will stay above normal. Gusty winds and lightning will be the primary risks with thunderstorms with brief heavy rainfall and small hail possible with the stronger storms across the southeast plains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. SIMCOE/31
In the hours before
Local storm report, Jun 17, 11:00 AM MDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1100 AM MDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM Hail 3 ENE Colorado Springs 38.85N 104.78W
06/17/2025 M1.00 Inch El Paso CO Trained Spotter
&&Special weather statement, Jun 17, 11:23 AM MDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1123 AM MDT Tue Jun 17 2025
COZ084-085-171800-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1123 AM MDT Tue Jun 17 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EL PASO COUNTY THROUGH
NOON MDT...
At 1123 AM MDT, Doppler radar was tracking a strong thunderstorm near
Schriever Space Force Base, or 12 miles east of Colorado Springs,
moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eastern Colorado Springs, Yoder, Schriever Space Force Base, and
Ellicott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 PM MDT for
east central Colorado.
&&
LAT...LON 3877 10466 3891 10466 3901 10423 3874 10420
TIME...MOT...LOC 1723Z 265DEG 22KT 3886 10458
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, Jun 17, 12:18 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1218 PM MDT Tue Jun 17 2025
COZ081-084-085-171845-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1218 PM MDT Tue Jun 17 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL EL PASO COUNTY THROUGH
1245 PM MDT...
At 1218 PM MDT, Doppler radar was tracking a strong thunderstorm over
southern Colorado Springs, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colorado Springs, Fountain, Stratmoor, Fort Carson, Security,
Security-Widefield, Cimarron Hills, Peterson Space Force Base, and
Schriever Space Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 PM MDT for
east central Colorado.
&&
LAT...LON 3871 10488 3889 10486 3889 10451 3864 10454
TIME...MOT...LOC 1818Z 278DEG 19KT 3879 10478
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
mwSpecial weather statement, Jun 17, 12:24 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1224 PM MDT Tue Jun 17 2025
COZ081-084-171900-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
1224 PM MDT Tue Jun 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EL PASO COUNTY
THROUGH 100 PM MDT...
At 1224 PM MDT, Doppler radar was tracking a strong thunderstorm near
Monument, or 18 miles north of Colorado Springs, moving east at 20
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monument, Palmer Lake, Black Forest, Gleneagle, and Peyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 PM MDT for
east central Colorado.
&&
LAT...LON 3899 10448 3903 10493 3913 10494 3913 10448
TIME...MOT...LOC 1824Z 273DEG 19KT 3911 10481
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
mwThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Grand Junction, CO (KGJT), 12:00Z
6.7 hours before the tornado, 292 km from the path. June 17, 2025.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -91212 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 4428 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 7.2 K/km
Grand Junction, CO (KGJT), 00:00Z
5.3 hours after it, 292 km from the path. June 18, 2025.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -6593 J/kg
- Surface CAPE
- 39 J/kg
- Mixed-layer LCL
- 4877 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 10.2 K/km
The surface observations
Air Force Academy (AFF), 27 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 16:51 UTC | 68 | 53.6 | 5 kt | 1017.6 | VCTS | |
| 16:55 UTC | 68.5 | 53.6 | 10° 4 kt | 1017.9 | VCTS | |
| 17:23 UTC | 64.4 | 55.4 | 100° 10 kt | 1017.9 | VCTS -SHRA | |
| 17:27 UTC | 64.4 | 55.4 | 100° 12 kt | 1017.9 | -SHRA | |
| 17:36 UTC | 62.6 | 53.6 | 130° 13 kt | 19 | 1018.3 | |
| 17:37 UTC | 62.6 | 53.6 | 140° 14 kt | 1018.3 | VCTS | |
| 17:48 UTC | 62.6 | 53.6 | 110° 12 kt | 1017.9 | VCTS -SHRA | |
| 17:56 UTC | 61.5 | 55 | 150° 14 kt | 1018.6 | VCTS -SHRA | |
| 17:59 UTC | 60.8 | 55.4 | 150° 13 kt | 1018.6 | -TSRA | |
| 18:06 UTC | 60.8 | 55.4 | 110° 16 kt | 1017.6 | -TSRA | |
| 18:29 UTC | 59 | 55.4 | 160° 8 kt | 21 | 1017.3 | VCTS -SHRA |
| 18:55 UTC | 59 | 54.7 | 310° 3 kt | 1018.6 | VCTS -SHRA | |
| 19:07 UTC | 59 | 55.4 | 300° 4 kt | 1019 | -TSRA | |
| 19:23 UTC | 59 | 53.6 | 160° 12 kt | 1018.6 | TSRAGR | |
| 19:26 UTC | 57.2 | 53.6 | 170° 12 kt | 1018.3 | TSRA | |
| 19:35 UTC | 57.2 | 53.6 | 220° 11 kt | 1018.6 | -TSRA | |
| 19:43 UTC | 55.4 | 53.6 | 200° 10 kt | 1018.6 | VCTS -SHRA | |
| 19:55 UTC | 56.3 | 52.7 | 190° 10 kt | 1018.6 | VCTS -SHRA | |
| 20:12 UTC | 57.2 | 53.6 | 230° 12 kt | 1017.9 | VCTS | |
| 20:28 UTC | 57.2 | 55.4 | 210° 12 kt | 1017.6 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Pueblo radar (KPUX), 100 km away, was scanning. The volume nearest the touchdown began at 18:38 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 16:56 UTC | HAIL 1 | 3 E Colorado Springs | El Paso, CO | Report from mPING: Quarter (1.00 in.). |
| 16:57 UTC | HAIL 1 | 3 Ene Colorado Springs | El Paso, CO | |
| 18:40 UTC | TORNADO | 2 Nnw Divide | Teller, CO | Relayed HAM radio reports of trees down and power lines down near Teller County county road 511, and HWY 51. |
| 18:41 UTC | TORNADO | 2 Nne Divide | Teller, CO | Confirmed tornado northeast of Divide, in Teller County. Rating was EF-1 with winds estimated at 106 mph. |
| 19:19 UTC | HAIL 1 | 5 Ne Manitou Springs | El Paso, CO | |
| 19:20 UTC | HAIL 1 | 5 Sse Air Force Academy | El Paso, CO | |
| 19:21 UTC | HAIL 1 | 5 Sse Air Force Academy | El Paso, CO | |
| 19:23 UTC | HAIL 1 | 6 Ne Manitou Springs | El Paso, CO | Report from mPING: Quarter (1.00 in.). |
| 19:25 UTC | HAIL 1 | 5 Ne Manitou Springs | El Paso, CO | |
| 19:26 UTC | HAIL 1 | 5 N Colorado Springs | El Paso, CO | Report from mPING: Quarter (1.00 in.). |
| 19:26 UTC | HAIL 1 | 5 Ne Manitou Springs | El Paso, CO | |
| 19:28 UTC | HAIL 1.25 | 7 Ne Colorado Springs | El Paso, CO | Report from mPING: Half Dollar (1.25 in.). |
| 19:28 UTC | HAIL 1.5 | 5 N Colorado Springs | El Paso, CO | |
| 19:29 UTC | HAIL 1.5 | 7 Ssw Black Forest | El Paso, CO | |
| 19:34 UTC | HAIL 1 | 6 Ne Colorado Springs | El Paso, CO | Report from mPING: Quarter (1.00 in.). |
| 19:45 UTC | HAIL 1.75 | 5 N Peterson Afb | El Paso, CO | Report from mPING: Golf Ball (1.75 in.). |
| 19:46 UTC | HAIL 1.75 | 5 N Peterson Afb | El Paso, CO | Report from mPING: Golf Ball (1.75 in.). |
| 19:54 UTC | HAIL 1 | 1 E Manitou Springs | El Paso, CO | Report from mPING: Quarter (1.00 in.). |
| 19:54 UTC | HAIL 1.25 | 5 N Peterson Afb | El Paso, CO | Report from mPING: Half Dollar (1.25 in.). |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2025 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are
The other tornadoes of June 17, 2025
21 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 17 | 11:41 AM CDT | EF0 | Escambia, FL | 0.1 | 5 | |||
| June 17 | 12:25 PM MDT | EF1 | Albany, WY | 1.6 | 450 | |||
| June 17 | 1:38 PM MDT | Unrated | Adams, ND | 0.9 | 50 | |||
| June 17 | 2:15 PM MDT | EF0 | Kimball, NE | 0.1 | 10 | |||
| June 17 | 2:35 PM MDT | Unrated | Niobrara, WY | 0.1 | 10 | |||
| June 17 | 2:50 PM MDT | Unrated | Niobrara, WY | 0.1 | 10 | |||
| June 17 | 3:03 PM MDT | Unrated | Converse, WY | 0.1 | 10 | |||
| June 17 | 4:25 PM CDT | EF0 | Harper, KS | 0.1 | 10 | |||
| June 17 | 6:09 PM EDT | EF1 | Bedford, PA | 1.1 | 175 | $60,000 | ||
| June 17 | 5:40 PM MDT | Unrated | Morrill, NE | 0.1 | 10 | |||
| June 17 | 8:06 PM CDT | EF2 | Ellis, OK | 14.3 | 1,200 | $105,000 | ||
| June 17 | 8:07 PM CDT | EF1 | Ellis, OK | 1.8 | 50 | $20,000 | ||
| June 17 | 8:16 PM CDT | Unrated | Roger Mills, OK | 0.1 | 30 | |||
| June 17 | 9:39 PM CDT | EF0 | Alfalfa, OK | 2.2 | 40 | $10,000 | ||
| June 17 | 9:52 PM CDT | Unrated | Major, OK | 2.0 | 30 | |||
| June 17 | 9:53 PM CDT | Unrated | Grant, OK | 1.0 | 30 | |||
| June 17 | 12:36 AM CDT | EF1 | Mayes, OK | 4.3 | 350 | $300,000 | ||
| June 17 | 12:42 AM CDT | EF1 | Mayes, OK | 8.2 | 750 | |||
| June 17 | 12:53 AM CDT | EF1 | Cherokee, OK | 1.8 | 700 | $10,000 | ||
| June 17 | 12:56 AM CDT | EF1 | Cherokee, OK | 6.9 | 600 | $50,000 | ||
| June 17 | 12:59 AM CDT | EF1 | Delaware, OK | 3.7 | 700 | $20,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.